leafly

271d

My doctor prescribed methylphenidate (Ritalin generic) 5mg for my adhd, and I was wondering if I need to schedule a follow up appointment? And are there any common side effects I should look out for?

Methylphenidate

View all
  • MummaD11

    271d

    That's a fairly low dose to start with so I don't think you'll have many side effects. Some of the side effects can be increased heart rate, feeling jittery, appetite suppression, and trouble sleeping if you take it too late in the day. You should have a follow up to let Dr know if it is helping or not. There are a lot of ADHD medications but they are not one size fits all.

    • leafly

      271d

      I see, thank you so much! I’ll keep an eye on the side effects I notice

  • Coolish

    271d

    The biggest side effect (more of a general effect than anything) that I’ve had is crashing after the drug wears off my system. It feels like a sugar crash but on a larger scale. While this is normal for the drug and drug class, if it throws off your mood too much, you should talk to your doctor. But since you’re on a lower dose, the crash effect should be minor or not noticeable.

    • leafly

      271d

      ohh ok i was wondering why I was feeling drowsy in the middle of the day, ty it’s nice to know that what I’m feeling is normal :)

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.